Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Health and Treatment Issues >> Treatment & Side Effects

Pages: 1
joseph30
Newbie

Reged: 05/24/11
Posts: 6
Starting Atripla tonight.
      #257153 - 08/27/11 12:54 AM

Tested positive in May, 3 short months later I am starting meds.
My CD4 count was over 400 and my viral load was 27000.
Im a lil nervous.
Not sure what to expect. i hope it goes well though.
I have a question, everyone says to "take care of yourself" what exactly am I supposed to do differently? Are there any absolute no-nos? lol
Anyone on Atripla mind sharing their good or bad experiences?
Going to read up until bedtime and then start my lifelong regiment.

Post Extras: Remind Me!   Notify Moderator  
vbd1966
Regular

Reged: 05/20/10
Posts: 39
Re: Starting Atripla tonight. new
      #257193 - 08/29/11 02:42 PM

I started Atripla almost a year ago (already?). I didn't experience any side effects and consider myself lucky in that regard. With my first set of post-treatment results, my VL went to undetectable.

As for taking care of yourself, you know what that means: proper diet, exercise, no smoking, drinking, etc. I am working on the diet and exercise part after quitting smoking and limit alcohol to "maybe" a few beers a week if I bother buying any to bring home.

Best of luck to you.

Post Extras: Remind Me!   Notify Moderator  
harcase116
Newbie

Reged: 04/29/11
Posts: 6
Re: Starting Atripla tonight. new
      #257195 - 08/29/11 04:00 PM

I take Atripla and the first couple of weeks you will get very dizzy and lightheadness and it comes and goes during the whole day! Make sure you take it at night. I didn't get the nightmare but I still get vivid dreams and some of the other side effects ! I iwish you the best with this med. !!!!

Post Extras: Remind Me!   Notify Moderator  
vagab0nd
Newbie

Reged: 12/07/10
Posts: 8
Re: Starting Atripla tonight. new
      #257250 - 09/02/11 07:37 AM

Hi
Try to take your meds at least 2 hours after meal. Don't be alarmed if you develop a rash 10-14 days after starting. Other than the dizziness, I had a really bad rash head to toe on day 11 onwards for about a week. But it was managed with antihistamines. My viral load dropped 99% in two months! 5 months on, I'm undetectable, with next to no noticeable side effects (only the vivid dreams). And I feel great. So press on!

Post Extras: Remind Me!   Notify Moderator  
Pos_in_Thailand
Guardian

Reged: 02/01/11
Posts: 464
Loc: Thailand
Re: Starting Atripla tonight. new
      #259826 - 01/04/12 09:32 AM

I had about the same experience.
The one thing I really must impress is the importance of drinking LOTS of water throughout the day. The more water I drink, the more close to "normal" I feel. It's also important to keep the kidneys and liver flushed - this stuff is hard on them.

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  bogart, TheBody, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 2166

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3